Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 225, NWS Jackson, MS

July 2, 2002Franklin Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jul 2, 2002, 1:35 PM CDT for Franklin Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2002, 1:35 PM CDT (18:35 UTC)
Expired
Jul 2, 2002, 2:05 PM CDT
In force
30 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Franklin Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2002-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2002-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WUUS54 KJAN 021835
SVRJAN
LAC041-021905-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
134 PM CDT TUE JUL 2 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN PARISH IN NORTHEAST LOUISIANA

* UNTIL 205 PM CDT

* AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER FRANKLIN PARISH...OR ABOUT 9 MILES   
NORTHEAST OF WINNSBORO...MOVING NORTHEAST AT 5 MPH.

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3231 9174 3220 9161 3226 9153 3239 9162

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:00 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 2, 12:00 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1200 PM CDT TUE JUL 2 2002

UPDATED ZONES TO INCREASE POPS AND MAX TEMPS IN THE NORTHEAST ZONES.
TEMPS ARE ALREADY IN THE LOWER 90S AND WITH GOOD HEATING...AROUND 95
SOUNDS LIKE A GOOD BET. ALSO...GOOD CU FIELD HAS DEVELOPED OVER
NORTHWEST AL AND NORTHEAST MS...THIS IS WHERE CONDITIONS ARE VERY
UNSTABLE WITH 4000 J/KG AND LIS RANGE FROM -6 TO -8. NO SURFACE
FEATURES FOR CONVECTION TO ORGANIZE UPON...SO WILL KEEP POPS IN THE
SCATTERED RANGE.

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

32

Nearby

Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.